MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX-S; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX-S; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547330
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two lot numbers were reported by the customer: 23778722, 23505475; however, it is unknown which lot number pertains to this event.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro rx-s retrieval balloon was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the balloon could not be deflated.The device was removed from the endoscope, and the procedure was completed at this time.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(lot number): two lot numbers were reported by the customer: 23778722, 23505475; however, it is unknown which lot number pertains to this event.Problem code 1149 captures the reportable event of balloon failed to deflate.Investigation results: visual examination of the returned complaint device found the balloon did not show visual defects and looked normal.The inner radio opaque (ro) markers inside the balloon were inspected for any sharp edge, but none of them showed abnormalities.It was noted that the catheter was kinked close to the proximal end of the balloon.Functional evaluation was performed, the balloon was inflated and deflated completely without problem; there were no leaks, holes, pinholes noted and the balloon was able to hold the pressure.This failure is likely due to factors encountered during the procedure, such as the manner the device was handled and/or interaction with the scope, that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A manufacturing batch record review was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots, and a device history record (dhr) review on the most probable lots did not identify any deviations within manufacturing/service processes that could have contributed to the event.
 
Event or Problem Description

Brand Name
EXTRACTOR PRO RX-S
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9108748
Report Number3005099803-2019-04603
Device Sequence Number14263508
Product Code FGE
UDI-Device Identifier08714729907145
UDI-Public08714729907145
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00547330
Device Catalogue Number48861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2019
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1